Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 32, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Aug 11, 2021, 10:06 AM CDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2021, 10:06 AM CDT (15:06 UTC)
- Expired
- Aug 11, 2021, 11:30 AM CDT
- In force
- 84 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Aug 11, 4:06 AM CDT, 6 hours earlier.
Area forecast discussion, Aug 11, 4:06 AM CDT, 6 hours before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
406 AM CDT Wed Aug 11 2021
.SHORT TERM...
(Issued 406 AM CDT Wed Aug 11 2021)
Today through Thursday Night:
Low level jet nose pointing into northern Illinois and southern
Wisconsin may continue to generate clouds, along with some
elevated showers and storms into this morning. Given that most of
the elevated CAPE is well above the 700 mb level, not expecting
any strong storms to develop.
Gusty southwest winds are expected to develop by middle to late
morning and linger into the afternoon, as warm air advection
develops. This may also keep the clouds lingering as well for a
time this morning, though they should start to move northeast of
the area by this afternoon.
Another hot and humid day is expected across the area, with 925 mb
temperatures supporting upper 80s north to lower 90s south. With
dew points once again well into the 70s today, expecting heat
index values to peak in the 100 to 102 degree range this afternoon
over at least the southern portions of the area. Added Dodge,
Washington and Ozaukee Counties to the Heat Advisory. Depending on
how much clouds linger into the afternoon, areas to the north may
get close to or reach criteria as well.
Cold front then shifts southeast into the area by later this
afternoon, before shifting further southeast of the area by
middle evening. There is some 500 mb vorticity advection that may
support upward vertical motion with the front from middle
afternoon into middle evening. CAMs generally suggest convection
developing by middle afternoon to the northwest of the area, with
storms becoming more widespread along the front as it shifts
southeast through the area into the middle evening hours. This
seems reasonable given the setup.
Forecast soundings suggest very unstable conditions developing
once again, with mean layer CAPE of 4000 to 5000 J/kg and 0-6 km
bulk shear values of 40 to 45 knots. Capping is rather weak by
middle to late afternoon, so storms should develop and quickly
become severe.
Supercells seem likely initially with the convection, with very
large hail and damaging winds. The tornado risk may be tempered
somewhat by higher LCLs, but can't be ruled out. CAMs suggest
storms would develop into a possible forward-propagating MCS and
shift southeast into the evening, with damaging winds and QLCS
tornadoes being the main risks. 0-3 km bulk shear values of 35 to
40 knots support this QLCS tornado risk with any eastward surges
in the line.
Thus, another round of severe convection is looking probable over
the area this afternoon and evening. Main messaging will advertise
the hazards, timing and confidence of this potential event.
Upper 80s to lower 90s seem reasonable again for highs Thursday,
though dew points will be somewhat lower, so heat index values
should remain in the middle to upper 90s in southeast Wisconsin.
A stronger cold front will shift southeast through the area later
Thursday into Thursday evening, before shifting southeast later
Thursday night. There is still some timing differences between the
synoptic models, as well as with the CAMs. Some have convection
developing in southeast Wisconsin, with others in northeast
Illinois. Uncertainty remains with the placement of storms.
Wherever convection does develop, there is strong/severe storm
potential, as mean layer CAPE remains robust and deep layer shear
is still rather strong. For now, kept PoPs going for this period,
highest near the Illinois border. Keep up with the forecast for
this period.
Wood
&&
.LONG TERM...
(Issued 406 AM CDT Wed Aug 11 2021)
Friday through Tuesday:
Models still are in good agreement with high pressure moving
slowly across and to the east of the area Friday into the weekend.
This should bring a stretch of dry conditions to the area, with more
seasonable temperatures and lower dew points/less humidity. The
influence of this high should remain into early next week, keeping
mainly dry conditions and seasonable temperatures in place.
Wood
&&
.AVIATION...
(Issued 406 AM CDT Wed Aug 11 2021)
Some clouds will continue to move northeast through the area into
this morning, with ceilings mainly above 3000 feet AGL. A few
showers or storms may develop as well in mainly eastern terminals,
but those should be short-lived. Some patchy ground fog may
develop as well early this morning.
Gusty southwest winds will develop by middle morning and linger
into the afternoon. Some gusts to 20 to 23 knots are possible this
afternoon.
Cold front moving southeast through the area from middle afternoon
into middle evening will likely bring a round of severe
thunderstorms to the area. These storms should develop northwest
of the Dells, then become more widespread as they shift southeast
through this period.
Very large hail, damaging winds and a tornado may occur
initially, before developing into a line with a damaging wind and
brief tornado risk. May also see MVFR/IFR ceilings and
visibilities from any of these storms. Keep up with the forecast
for timing updates and impacts from the storms.
Wood
&&
.MARINE...
(Issued 406 AM CDT Wed Aug 11 2021)
May see patchy fog along the nearshore waters for a time early
this morning, with upwelling from the past few days brining cool
water to the surface with the mild and humid airmass over it.
Gusty south to southwest winds are expected today over the lake,
lingering into tonight. Gusts will get close to Small Craft
Advisory levels for the nearshore waters this afternoon, but will
hold off on an advisory for now with the borderline conditions
expected. Gusts over the open waters will gust to 25 to 30 knots
this afternoon.
A weak cold front will move east across Lake Michigan later today
into tonight. More thunderstorms are likely to develop with this
feature, with severe storms possible. Another stronger cold front
will move across Lake Michigan later Thursday into Thursday night,
which will trigger more storms. Some of these storms may be
strong, mainly over the south half of the lake.
Gusty south to southwest winds are expected to linger into
Thursday evening, before shifting northwest to north later
Thursday night after the cold frontal passage.
High pressure is then forecast to move slowly across the region
Friday into the weekend. This will bring lighter winds across Lake
Michigan.
Wood
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory...WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-
WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...noon
Wednesday to 7 PM Wednesday.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 11, 6:46 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 646 AM CDT Wed Aug 11 2021 WIZ046-047-051-052-056>060-062>072-121200- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 646 AM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Heat index values will reach 100 degrees or more across mainly the southern half of the area this afternoon. Another Heat Advisory is in effect from Noon today until 7 PM CDT this evening for this area, which includes Madison and Milwaukee. Another round of severe storms are likely to develop again from middle afternoon just northwest of the area, then move southeast through the area into this evening. The main risks initially will be large hail to golfball size, damaging winds to 60 MPH and a tornado or two. The storms would then transition into a line by this evening, with the main risks being damaging winds to 70 MPH and embedded short-lived tornadoes. Stay weather aware this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values will likely reach the middle to upper 90s over mainly southeast Wisconsin Thursday afternoon. Strong to severe storms are possible again Thursday afternoon and evening, mainly toward southeast Wisconsin. However, there is uncertainty with where storms may develop with the passing cold front. Keep up with the forecast for this period. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later this afternoon and evening. LMZ643>646-121200- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 646 AM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect this afternoon and early this evening for gusty south to southwest winds. Another round of severe storms are likely to move southeast through the nearshore waters later this afternoon and evening. A line of storms is anticipated, with the main risks being damaging winds to 60 knots and embedded short-lived waterspouts. Stay weather aware during this period. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms are possible again Thursday afternoon and evening. However, there is uncertainty with where storms may develop with the passing cold front. Keep up with the forecast for this period. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-121200- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 646 AM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Gusty south to southwest winds to 30 knots are expected this afternoon and evening. Another round of severe storms are likely to move southeast through the open waters later this afternoon and evening. A line of storms is anticipated by this evening, with the main risks being damaging winds to 60 knots and embedded short-lived waterspouts. Stay weather aware during this period. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms are possible again Thursday afternoon and evening, mainly over the southern half of the lake. However, there is uncertainty with where storms may develop with the passing cold front. Keep up with the forecast for this period. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 11, 9:58 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
958 AM CDT Wed Aug 11 2021
WIZ065-066-069>072-111615-
Walworth WI-Rock WI-Waukesha WI-Milwaukee WI-Racine WI-Kenosha WI-
958 AM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of southern Milwaukee,
Walworth, southeastern Rock, Racine, southeastern Waukesha and
Kenosha Counties through 1115 AM CDT...
At 958 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Janesville to near Lakewood. Movement was
east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milwaukee, Kenosha, Racine, Janesville, Beloit, Greenfield, Oak
Creek, Mount Pleasant, Muskego, South Milwaukee, Pleasant Prairie,
Cudahy, Antioch, Greendale, Elkhorn, St. Francis, Delavan, Hales
Corners, Lake Geneva and Mukwonago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4250 8893 4265 8919 4298 8785 4285 8783
4278 8775 4276 8777 4271 8777 4266 8781
4261 8782 4249 8780
TIME...MOT...LOC 1458Z 254DEG 50KT 4264 8903 4225 8841
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
STUMPFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:05 PM CDT | Special Weather Statement | MKX | Jefferson | 25 min |
| Aug 10, 7:24 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 51 min |
| Aug 10, 7:43 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Ozaukee, Racine | 32 min |
| Aug 10, 8:07 PM CDT | Special Marine Warning | MKX | 53 min | |
| Aug 10, 8:16 PM CDT | Special Marine Warning | MKX | 44 min | |
| Aug 11, 6:44 AM CDT | Small Craft Advisory | MKX | 15 hr | |
| Aug 11, 9:58 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine, Rock, Walworth | 77 min |
| Aug 11, 2:46 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 59 min |
| Aug 11, 4:22 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 53 min |
| Aug 11, 5:05 PM CDT | Special Weather Statement | MKX | Iowa | 25 min |
| Aug 11, 5:10 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 50 min |
| Aug 11, 5:24 PM CDT | Special Weather Statement | MKX | Milwaukee | 36 min |
| Aug 11, 5:49 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 41 min |
| Aug 11, 5:56 PM CDT | Special Marine Warning | MKX | 94 min | |
| Aug 11, 5:58 PM CDT | Special Weather Statement | MKX | Iowa | 47 min |
| Aug 11, 6:04 PM CDT | Tornado Warning | MKX | Iowa | 41 min |
| Aug 11, 6:24 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 53 min |
| Aug 11, 6:34 PM CDT | Tornado Warning | MKX | Dane | 15 min |
| Aug 11, 6:48 PM CDT | Special Marine Warning | MKX | 57 min |
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.